Alert archive / Georgia / River Flood Warnings in 2024
River Flood Warning 161, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Mar 6, 2024, 10:25 PM EST for Newton County, Rockdale County, Georgia. It was in force for 23 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2024, 10:25 PM EST (03:25 UTC)
- Expired
- Mar 7, 2024, 8:55 PM EST
- In force
- 23 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 68 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Haynes Creek at Bald Rock Road near Milstead (BHCG1). The gauge peaked at 12.99 ft at Mar 7, 2024, 4:00 AM EST.
- Action stage
- 9 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02207448, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
972
WGUS42 KFFC 070325
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1025 PM EST Wed Mar 6 2024
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Haynes Creek at Bald Rock Road near Milstead affecting
Rockdale and Newton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued Thursday morning at 1000 AM EST.
&&
GAC217-247-071500-
/O.NEW.KFFC.FL.W.0161.240307T0325Z-000000T0000Z/
/BHCG1.1.ER.240307T0139Z.240307T0300Z.000000T0000Z.NO/
1025 PM EST Wed Mar 6 2024
...FLOOD WARNING IN EFFECT FROM THIS EVENING UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.
* WHEN...From this evening until further notice.
* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding
begins in the woodlands along the creek upstream and downstream
from the gage on Bald Rock Road near the Georgia International
Horse Park.
* ADDITIONAL DETAILS...
- At 10:00 PM EST Wednesday the stage was 12.4 feet and rising.
- Forecast...No forecast is available for this location.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
3367 8395
$$3 follow-up statements
635
WGUS82 KFFC 070942
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
442 AM EST Thu Mar 7 2024
...The Flood Warning is extended for the following rivers in
Georgia...
Yellow River at Pleasant Hill Road near Lithonia affecting
Rockdale and DeKalb Counties.
...The Flood Warning continues for the following rivers in Georgia...
Big Haynes Creek at Bald Rock Road near Milstead affecting
Rockdale and Newton Counties.
Yellow River at Gees Mill Road affecting Rockdale and Newton
Counties.
For the Yellow River Basin...including Suwanee, Lawrenceville,
Plantation Rd Lawrenceville, Tanglewood Drive Snellville, Lilburn,
Snellville, Snellville, Lithonia, Stone Mountain, Silver Hill Rd
Stone Mtn, Lee Road below Snellville, Lithonia, Lithonia, Lithonia,
Milstead, Gees Mill Road, Snellville, Loganville, Milstead,
Milstead, Milstead, Rocky Plains...Minor flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued this afternoon at 1215 PM EST.
&&
GAC089-247-071715-
/O.EXT.KFFC.FL.W.0130.000000T0000Z-240307T1702Z/
/YLOG1.1.ER.240306T1131Z.240306T1645Z.240307T1102Z.UU/
442 AM EST Thu Mar 7 2024
...FLOOD WARNING NOW IN EFFECT UNTIL THIS AFTERNOON...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Pleasant Hill Road near Lithonia.
* WHEN...Until this afternoon.
* IMPACTS...At 15 feet, Minor flooding continues and expands further
into the woodlands and fields near the river upstream and
downstream from the gage on Pleasant Hill Road. In Dekalb County...
some flooding of backyards of homes begin on Harmony Hills Drive
and Court. Johnson Creek flowing under Union Grove Road into the
river begins to back up.
* ADDITIONAL DETAILS...
- At 4:16 AM EST Thursday the stage was 14.3 feet and falling.
- Forecast...The river is expected to fall below flood stage
this morning and continue falling to 2.4 feet Monday evening.
- Flood stage is 13 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403
$$
GAC217-247-072145-
/O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.240307T0139Z.240307T0930Z.000000T0000Z.NO/
442 AM EST Thu Mar 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.
* WHEN...Until further notice.
* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding
begins in the woodlands along the creek upstream and downstream
from the gage on Bald Rock Road near the Georgia International
Horse Park.
* ADDITIONAL DETAILS...
- At 4:30 AM EST Thursday the stage was 13 feet and nearly
steady.
- Forecast...No forecast is available for this location.
- Flood stage is 12 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
3367 8395
$$
GAC217-247-072145-
/O.CON.KFFC.FL.W.0131.000000T0000Z-240308T0537Z/
/MYRG1.1.ER.240306T1928Z.240307T0630Z.240307T2337Z.UU/
442 AM EST Thu Mar 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL JUST AFTER MIDNIGHT
TONIGHT...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Yellow River at Gees Mill Road.
* WHEN...Until just after midnight tonight.
* IMPACTS...At 13 feet, Minor flooding continues to expand into the
woodlands...fields and pasture along the river upstream and
downstream from the gage on Gees Mill Road in Rockdale County.
Most of Sockwell Road by the river in Newton County will be
flooded with up to 4 feet of water. Minor flooding also occurs in
Newton County in the Riverside Estates Travel and Trailer Park.
Any trailers near the river may need to be moved to higher ground.
A playground by the river will begin to flood.
* ADDITIONAL DETAILS...
- At 3:46 AM EST Thursday the stage was 13.3 feet and slowly
falling.
- Forecast...The river is expected to fall below flood stage
this evening and continue falling to 2.6 feet Monday evening.
- Flood stage is 11 feet.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$760
WGUS82 KFFC 071840
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
140 PM EST Thu Mar 7 2024
...The Flood Warning continues for the following rivers in Georgia...
Big Haynes Creek at Bald Rock Road near Milstead affecting Newton
and Rockdale Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
The next statement will be issued late tonight at 145 AM EST.
&&
GAC217-247-080645-
/O.CON.KFFC.FL.W.0161.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.240307T0139Z.240307T0930Z.000000T0000Z.NO/
140 PM EST Thu Mar 7 2024
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.
* WHEN...Until further notice.
* IMPACTS...At 12.6 feet, Flood stage continues. Minor flooding
continues in the woodlands along the creek upstream and downstream
from the gage on Bald Rock Road near the Georgia International
Horse Park.
* ADDITIONAL DETAILS...
- At 1:15 PM EST Thursday the stage was 12.6 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 1:15 PM EST Thursday was 13.0 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 12.0 feet.
- Flood History...This crest compares to a previous crest of
12.7 feet on 09/18/2020.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
3367 8395
$$208
WGUS82 KFFC 080155 RRA
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
855 PM EST Thu Mar 7 2024
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Haynes Creek at Bald Rock Road near Milstead affecting Newton
and Rockdale Counties.
GAC217-247-080300-
/O.CAN.KFFC.FL.W.0161.000000T0000Z-240308T0155Z/
/BHCG1.1.ER.240307T0139Z.240307T0930Z.240307T2326Z.NO/
855 PM EST Thu Mar 7 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Haynes Creek at Bald Rock Road near Milstead.
* ADDITIONAL DETAILS...
- At 8:00 PM EST Thursday the stage was 11.8 feet.
- Forecast...No forecast is available for this location.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
3367 8395
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Mar 6, 10:18 PM EST, 7 minutes earlier.
Area forecast discussion, Mar 6, 10:18 PM EST, 7 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 1018 PM EST Wed Mar 6 2024 .UPDATE... Issued at 1010 PM EST Wed Mar 6 2024 Mid and high cloudiness has shifted E of the area, and low clouds have broken up quite a bit per nighttime microphysics satellite imagery. Low clouds are forecast to expand somewhat overnight. Made a quick update to adjust cloud coverage a bit. /SEC && .SHORT TERM... (This afternoon through Thursday) Issued at 225 PM EST Wed Mar 6 2024 500mb trough currently moving through the CWA should be east of the area by the early evening hours. Surface low pressure will also continue pushing off to the northeast into the coast of the Carolinas. High pressure will build in from the west later tonight and into Thursday. The mid level trough has helped steepen mid level lapse rates a bit this afternoon. Visible imagery is also showing some breaks within the cloud cover, especially south of the I-20 corridor. Where there are breaks in the clouds, there is more potential for isolated to scattered thunderstorms. The best potential for thunder should be across the SE portion of the outlook area. High pressure and dry conditions will prevail tomorrow. Winds may try and turn easterly tomorrow, but will likely go vrb in the afternoon as the gradient relaxes. Temps will remain 10 to 15 degrees above normal through the period. NListemaa && .LONG TERM... (Friday morning through next Tuesday) Issued at 225 PM EST Wed Mar 6 2024 Highlights: -A low pressure system will result in another round of heavy rainfall and increased flooding potential Friday into Saturday. -The severe potential will need to be monitored on Saturday across the south-central portions of Georgia. -Cooler and drier weather conditions will return Sunday and persist through early next week. Unsettled weather will characterize the start of the long term period with drier and cooler conditions returning on Sunday and continuing into next week. A shortwave trough situated across the southwest U.S is forecast to swing across the Southern Plains and MS Valley Region Friday. At the surface, a low pressure system will also be lifting northeast across the ArkLaMiss region. Deep layer moisture is still forecast to accompany this system aided by strong upper level forcing (i.e. divergence aloft, + vertical velocities, etc.). PWATs are forecast to increase to 1.5 to 1.75" by Friday evening into the early part of Saturday. As a result, rain chances will begin increasing from west to east Friday evening becoming more widespread across the forecast area early Saturday morning (~after midnight). Accounting for recent rainfall earlier in the week and lack of a substantial dry period following this recent rain will result in an increased potential of flooding for much of North and Central Georgia Friday night into Saturday. Compared to the most recent forecast, the axis of heaviest precip has shift slightly northward as a result of where latest model guidance has analyzed where the stationary boundary sets up. Given these inconsistencies among the models, WPC chose to maintain a slight risk of excessive rainfall across much of the forecast area. As we continue to get closer to the event, details regarding where the highest axis of heaviest rainfall sets up will be refined. Nevertheless, despite any shift in the axis of heaviest rainfall, soils remain well saturated and the additional rainfall that is expected could still result in localized flooding along rivers, creeks and streams. A Flood Watch will likely be considered in future forecast updates. Again the most notable change that's been observed over the past few days has been timing of this next system. Latest model guidance is not as quick in moving this next system through the area thus providing more of a window of opportunity for severe potential across south-central GA Saturday afternoon ahead of an approaching cold front. At this time SPC currently has an area of interest highlighted across the southern one-third of the forecast area (roughly areas southeast of Macon) on Saturday. Right now the biggest uncertainties will be if any clearing occurs on Saturday and how quickly the atmosphere can destabilize if clearing does occur. Certainly something to monitor going forward. The early weekend system will depart the region Saturday into Sunday. Clouds may hang around and a few lingering showers will be possible across far North GA early Sunday. Otherwise, conditions will quickly clear out owing to northwest flow aloft and upper ridging beginning to build just to our west. Fair weather conditions are expected to persist through at least mid-week with temperatures gradually warming each day. 07 && .AVIATION... (00Z TAFS) Issued at 644 PM EST Wed Mar 6 2024 Residual multi-layered cloud cover continues across N and much of central GA as the upper level trough slowly shifts NE. This cover, along with persistent light NW surface winds and slow low-level drying should keep widespread dense fog at bay. However, still think there will be fog development due to the recent rains and breaks in the cloud cover. Have gone a bit more optimistic, especially regarding tempo vsbys later tonight. Winds will become fairly variable Thu morning before shifting more uniformly out of the SE by afternoon. Even then, winds will be light with minimal winds above the surface to mix down. Cigs and fog are expected to lift and thin by mid to late morning. //ATL Confidence...00Z Update... Low to medium for vsbys, medium for cigs, high for other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 49 73 53 67 / 20 0 10 20 Atlanta 51 73 55 68 / 10 0 0 30 Blairsville 47 69 51 61 / 20 0 10 40 Cartersville 49 73 53 69 / 10 0 0 30 Columbus 52 77 58 77 / 10 0 0 20 Gainesville 49 72 53 65 / 20 0 10 30 Macon 51 75 56 74 / 20 0 0 10 Rome 49 73 54 71 / 10 0 0 40 Peachtree City 51 73 54 70 / 10 0 0 20 Vidalia 54 74 56 75 / 30 0 0 10 && .FFC WATCHES/WARNINGS/ADVISORIES...None. SHORT TERM...SEC LONG TERM....07 AVIATION...SEC
Hazardous weather outlook, Mar 6, 10:08 PM EST, 17 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1008 PM EST Wed Mar 6 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-080315- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1008 PM EST Wed Mar 6 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Minor flooding will continue on some area rivers and creeks due recent heavier rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... Another storm system will bring widespread rainfall to the region between Friday afternoon and Sunday morning. Additional rainfall amounts between 1 and 3 inches are expected. Given the current saturation of our local soils, this rainfall may lead to additional flooding concerns. Strong thunderstorms are possible on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 2:15 AM EST | River Flood Warning | FFC | Clayton, Fayette, Spalding | 19 hr |
| Mar 7, 2:58 AM EST | Flood Watch | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 84 more | 57 hr |
| Mar 7, 4:54 AM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Clarke, Emanuel, Glascock, Greene and 14 more | 4 hr |
| Mar 7, 1:59 PM EST | River Flood Warning | FFC | Baldwin, Washington, Wilkinson | 43 hr |
| Mar 7, 2:46 PM EST | River Flood Warning | FFC | Meriwether, Pike | 32 hr |
| Mar 7, 2:54 PM EST | River Flood Warning | FFC | Crawford, Talbot, Taylor, Upson | 5 days |
| Mar 7, 3:01 PM EST | River Flood Warning | FFC | Cobb, Douglas | 31 hr |
| Mar 7, 3:26 PM EST | River Flood Warning | FFC | Gwinnett | 31 hr |
| Mar 7, 3:29 PM EST | River Flood Warning | FFC | DeKalb, Rockdale | 45 hr |
| Mar 7, 3:32 PM EST | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 7 days |
Nearby
River Flood Warnings in Georgia, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.